Louisiana, 2011Damaging Wind in Louisiana, July 1, 2011
July 1, 2011 · NWS LCH · 1 event in 1 county or zone
A weak frontal boundary provided the source of lift for some thunderstorms in Acadiana, including one storm that blew some trees down near Broussard.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak frontal boundary provided the source of lift for some thunderstorms in Acadiana, including one storm that blew some trees down near Broussard.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jul 1, 2:01 PM CST, 54 minutes earlier.
Area forecast discussion, Jul 1, 2:01 PM CST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
301 PM CDT FRI JUL 1 2011
.SHORT TERM (THROUGH THE HOLIDAY WEEKEND)...
AS EXPECTED...WITH TRIGGER TEMPERATURES EXCEEDED...LATE IN THE
DAY...ISOLATED STORMS ARE DEVELOPING ALONG THE SEA-BREEZE BOUNDARY
NEAR THE COASTAL ZONES...AND FURTHER INLAND NEAR AN OLD SURFACE
BOUNDARY IN SOUTHWEST MISSISSIPPI. FURTHER CONVECTION WILL BE
POSSIBLE UNTIL SUNDOWN AS THE SEA-BREEZE SLOWLY MOVES INLAND
TOWARD THE I-10/HWY 190 CORRIDOR...AND AS STORMS IN SOUTHWEST
MISSISSIPPI AND WEST CENTRAL LOUISIANA MOVE WEST-SOUTHWEST INTO
THE FORECAST AREA. LAPS ANALYSIS SHOWS CAPES BETWEEN 2500 AND 3000
J/KG THIS AFTERNOON. WITH THE HIGH INSTABILITY AND SOME DRY AIR
ENTRAINMENT...AS SEEN ON WATER VAPOR...THE ISOLATED STORMS AGAIN
MAY PRODUCE SOME LOCALIZED STRONG GUSTY WINDS AND FREQUENT
LIGHTNING.
UPPER LEVEL RIDGE OVER THE MID-MISSISSIPPI VALLEY LOOKS TO BUILD
AND RETROGRADE SOME TO THE WEST AND SOUTHWEST OVER THE HOLIDAY
WEEKEND. THIS WILL ALLOW FOR VERY SIMILAR CONDITIONS. WITH HOT
DAYS AND ONLY ISOLATED...DIURNAL...MAINLY LATE IN THE DAY STORMS.
RUA
&&
.LONG TERM (TUESDAY THROUGH FRIDAY)...
EXTENDED GUIDANCE DOES SHOW A WEAKNESS GRADUALLY DEVELOPING NEXT
WEEK OVER THE FORECAST AREA BETWEEN UPPER LEVEL RIDGE OVER THE
SOUTHWEST U.S. AND SUB-TROPICAL RIDGE TO THE EAST. RIGHT NOW THE
GFS IS LITTLE MORE ROBUST IN BREAKING DOWN THE RIDGE...WHILE THE
ECMWF HOLDS ON TO THE STRONGER RIDGE THROUGH THE MIDDLE OF THE
WEAK...THEN SHOWS A BETTER WEAKNESS TOWARD THE END OF THE WEEK. THE
ECMWF SEEMS TO BE HANDLING THINGS A LITTLE BETTER...SO WILL ONLY
GRADUALLY INCREASE POPS OVER THE FORECAST AREA TO LOW END CHANCE
POPS DURING THE PERIOD. WEAKNESS IN THE RIDGE SHOULD ALLOW FOR
BETTER SEA-BREEZE ACTIVITY...WITH MORE OF A SOUTHERLY FLOW
ALLOWING THE SEA-BREEZE TO ADVANCE INLAND.
RUA
&&
.MARINE...
AGAIN A PRETTY WEAK PRESSURE PATTERN ACROSS THE COASTAL WATERS
WITH MAINLY LIGHT AND VARIABLE WINDS. STRONGEST ONSHORE WINDS
AROUND 10 KNOTS ARE NOTED WITH THE SEA-BREEZE RIGHT ALONG THE
COAST AND OVER COASTAL LAKES AND BAYS. WINDS TONIGHT WILL BECOME
LIGHT AND VARIABLE AGAIN WITH A LIGHT OFFSHORE FLOW DEVELOPING
OVER THE COASTAL LAKES AND BAYS...AS WELL AS OVER THE NEAR SHORE
WATERS AS A LAND-BREEZE FORMS.
PERSISTENT PATTERN THROUGH MUCH OF THE WEEKEND...WITH A MORE
PREVAILING LIGHT ONSHORE FLOW DEVELOPING NEXT WEEK AS WEAK HIGH
PRESSURE RIDGES ACROSS THE NORTHERN GULF FROM THE EAST.
ISOLATED DIURNAL STORMS WILL ALSO BE POSSIBLE THROUGH THE
WEEKEND...DURING THE DAYTIME NEAR SHORE AND OVER THE COASTAL
LAKES AND BAYS...AND AT NIGHT OFFSHORE.
RUA
&&
.FIRE WEATHER...
ONLY ISOLATED CONVECTION AT BEST IS EXPECTED THROUGH THE WEEKEND
AS THE AREA CONTINUES TO BE INFLUENCED BY AN UPPER LEVEL RIDGE.
THE STORMS THAT DO DEVELOP WILL PRODUCE FREQUENT LIGHTNING WITH
ERRATIC AND GUSTY OUTFLOW WINDS. A MAJORITY OF THE FORECAST AREA
WILL NOT SEE ANY SIGNIFICANT RAINFALL WITH JUST HOT AND DRY
AFTERNOONS. THIS WILL ALLOW GROUND FUELS TO BECOME DRY AGAIN OR
CONTINUE TO DRY OUT GIVING THE REGION AN ELEVATED FIRE RISK.
AFTERNOON MINIMUM RELATIVE HUMIDITY VALUES WILL RANGE FROM 35 TO
45 PERCENT ON SATURDAY AND 40 TO 50 PERCENT ON SUNDAY AND AGAIN ON
MONDAY THE FOURTH OF JULY. MEANWHILE...OVERALL WINDS AWAY FROM ANY
STORMS WILL BE MAINLY LIGHT AND VARIABLE WITH 20 FOOT SPEEDS
AROUND 10 MPH OR LESS. THESE VALUES ARE BELOW CRITICAL FIRE
WEATHER LEVELS.
AN OUTDOOR BURN BAN REMAINS IN PLACE ACROSS ALL OF SOUTHEAST TEXAS
AND LOUISIANA.
RUA
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 76 96 76 95 74 / 10 20 10 20 10
KBPT 76 96 76 95 74 / 10 20 10 20 10
KAEX 74 99 74 98 72 / 10 10 10 20 10
KLFT 76 96 75 95 74 / 10 20 10 20 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jul 1, 3:15 AM CST, 11 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
415 AM CDT FRI JUL 1 2011
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-020915-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER-
NEWTON-HARDIN-JEFFERSON-ORANGE-
415 AM CDT FRI JUL 1 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
ONLY ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. ANY
THUNDERSTORM ACTIVITY IS NOT EXPECTED TO BECOME SEVERE. OTHERWISE..NO
HAZARDOUS WEATHER IS ANTICIPATED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE
HOLIDAY WEEKEND. RAIN CHANCES WILL INCREASE SLIGHTLY NEXT WEEK AS
UPPER LEVEL HIGH PRESSURE WEAKENS. AT THIS TIME...NO HAZARDOUS
WEATHER IS ANTICIPATED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
GMZ430-432-435-450-452-455-470-472-475-020915-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
415 AM CDT FRI JUL 1 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.
.DAY ONE...TODAY AND TONIGHT
ONLY ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. ANY
THUNDERSTORM ACTIVITY IS NOT EXPECTED TO BECOME SEVERE. OTHERWISE..NO
HAZARDOUS WEATHER IS ANTICIPATED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE
HOLIDAY WEEKEND. RAIN CHANCES WILL INCREASE SLIGHTLY NEXT WEEK AS
UPPER LEVEL HIGH PRESSURE WEAKENS. AT THIS TIME...NO HAZARDOUS
MARINE WEATHER IS ANTICIPATED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jul 1, 2:29 PM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
329 PM CDT FRI JUL 1 2011
LAZ044-052-053-012130-
LAFAYETTE LA-VERMILION LA-IBERIA LA-
329 PM CDT FRI JUL 1 2011
...SIGNIFICANT WEATHER ADVISORY FOR LAFAYETTE...VERMILION AND IBERIA
PARISHES UNTIL 430 PM CDT...
AT 325 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER YOUNGSVILLE...MOVING WEST AT 5 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
YOUNGSVILLE BY 345 PM...
JEFFERSON ISLAND AND SCOTT BY 410 PM...
MAURICE...MEAUX...ABBEVILLE AND ERATH BY 430 PM...
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
LAT...LON 3022 9223 3024 9218 3027 9217 3023 9194
3020 9198 3019 9198 3018 9196 3019 9192
3017 9191 3014 9191 3008 9195 3006 9188
2991 9188 2982 9222
13Local storm report, Jul 1, 2:33 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
333 PM CDT FRI JUL 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL LAFAYETTE 30.22N 92.03W
07/01/2011 E0.50 INCH LAFAYETTE LA BROADCAST MEDIA
PEA TO MARBLE SIZE HAIL REPORTED NEAR KALISTE SALOOM AND
AMBASSADOR CAFFERY IN THE CITY OF LAFAYETTE.
&&
JRUAThunderstorm Wind, Lafayette
- When
- July 1, 2:55 PM CST
- Where
- Lafayette County, Broussard
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 30.150, -91.970
Trees were blown down in Broussard from severe thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Texas, July 1 to 31, 201115 deaths · 223 injured · 6 events
- Tornadoes and Hail in Minnesota, July 1, 201110 injured · $12 million · EF1 · 127 events
- Tornado and Hail in Wisconsin, July 1, 20111 death · $80,000 · EF2 · 51 events
- Drought in Texas, July 1 to 31, 2011$500 million · 24 events
- Tornadoes and Flash Flood in Minnesota, July 1, 2011$790,000 · EF2 · 20 events
- Heat in Missouri, July 1 to 3, 201122 injured · 22 events
- Drought in Kansas, July 1 to 31, 2011$51 million · 18 events
- Excessive Heat in Oklahoma, July 1, 201120 injured · 10 events
- Rip Current in Texas, July 1, 20111 death · 1 injured · 1 event
- Wildfire in New Mexico, July 1 to 31, 2011$17 million · 1 event
- Wildfire in Arizona, July 1 to 8, 2011$15 million · 1 event
- Drought in Texas, July 1 to 31, 2011$949,000 · 32 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 336625.